Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 117, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 26, 2009, 2:49 AM CDT for Lauderdale County, Tennessee; 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2009, 2:49 AM CDT (07:49 UTC)
- Expired
- Jul 26, 2009, 5:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craighead County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 65 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3763 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.7
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 12:19 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 26, 12:19 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1219 AM CDT SUN JUL 26 2009 .PREV DISCUSSION... /ISSUED 835 PM CDT SAT JUL 25 2009/ SKIES ARE PARTLY CLOUDY ACROSS THE FORECAST AREA THIS EVENING. NOT TOO MUCH IN THE WAY OF SHOWERS AND THUNDERSTORMS OVER THE FORECAST AREA. ONE THUNDERSTORM DEVELOPED OVER CARROLL COUNTY TENNESSEE AND GOT TO BE PRETTY STRONG BEFORE IT MOVED INTO MIDDLE TENNESSEE BUT THERE HAS NOT TOO MUCH ELSE IN OUR AREA. WILL NEED TO SEND AN UPDATE TO THE FORECAST TO REMOVE SOME EVENING WORDING BUT NO MAJOR CHANGES ARE PLANNED AT THIS TIME. ARS && .PREV DISCUSSION... /ISSUED 630 PM CDT SAT JUL 25 2009/ UPPER LEVEL TROUGH OVER THE GREAT LAKES WILL PERSIST TONIGHT AND TOMORROW. AS A RESULT...A SLOW MOVING COLD FRONT ACROSS SOUTHERN MISSOURI WILL PUSH INTO THE MID SOUTH THIS EVENING. CLOUD COVER FROM EARLIER CONVECTION AHEAD OF THE FRONT IS PUTTING A DAMPER ON TEMPERATURES. THEREFORE INITIATION OF NEW CONVECTION WILL MOST LIKELY LAG IN TIME...STARTING AFTER 23Z. ISOLATED SEVERE STORMS WILL REMAIN POSSIBLE MAINLY THIS EVENING WHEN CAPE VALUES WILL BE AT THEIR HIGHEST. PERIODS OF SCATTERED THUNDERSTORMS WILL CONTINUE THROUGHOUT THE NIGHT AND DAY TOMORROW WITH SEVERE FOCUS SHIFTING MORE INTO NORTHERN MISSISSIPPI...WHERE THE BEST SOLAR INSOLATION WILL BE OBSERVED. MODELS IN AGREEMENT THAT THE FRONT WILL BECOME ILL DEFINED SUNDAY NIGHT AND MONDAY OVER THE CENTRAL GULF STATES. THUS PRECIPITATION WILL BE CONFINED TO THE SOUTHERN HALF OF THE MID SOUTH...WITH SOMEWHAT DRIER AIR REMAINING OVER THE NORTH. ANOTHER SHORTWAVE WILL MOVE SOUTH OUT OF THE NORTHERN PLAINS LATE MONDAY AND TUESDAY. THIS WILL GENERATE...SWING...A NEW COLD FRONT THROUGH THE MIDWEST. SOUTHERN BOUNDARY WILL TAKE ON MORE OF A WARM FRONT CHARACTERISTIC. THIS COUPLED WITH ABUNDANT GULF MOISTURE WILL PUT THE MID SOUTH IN A MORE FOCUSED...SANDWICHED LOCATION UNDER NORTHWEST FLOW. THUS BELOW NORMAL TEMPERATURES...CHANCES FOR CONVECTION...TO INCLUDE ISOLATED SEVERE WEATHER...HEAVY RAIN...AND LOCALIZED FLOODING ARE ANTICIPATED. JAB && .AVIATION... 06Z TAF CYCLE MAINLY VFR CONDITIONS CAN BE EXPECTED THROUGH THE PERIOD. HOWEVER... LOWER CEILINGS/VISIBILITIES ARE POSSIBLE IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A WEAK COLD FRONT APPROACHING FROM THE NORTH. THE FRONT IS EXPECTED TO MOVE THROUGH KJBR AROUND 14Z...THEN STALL NEAR KMEM AND KMKL. CONFIDENCE IN TIMING SHRA / TSRA IS NOT HIGH ENOUGH TO ALLOW MENTIONING ANYMORE THAN VCSH / VCTS IN THE TAFS FOR NOW. SW 5-10 KTS WINDS WILL TURN TO THE WNW-NW WITH FRONTAL PASSAGE. JCL/KRM && && .PRELIMINARY POINT TEMPS/POPS... MEM 70 89 71 83 / 20 20 30 50 MKL 68 88 69 84 / 20 20 30 40 JBR 68 88 69 84 / 20 20 30 40 TUP 69 89 70 86 / 50 30 30 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 25, 2:49 PM CDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 249 PM CDT SAT JUL 25 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-262200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 249 PM CDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOT HEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE NORTH OF A LINE FROM HARRISBURG ARKANSAS TO LEXINGTON TENNESSEE. DAMAGING WINDS LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE MID SOUTH THROUGH MUCH OF NEXT WEEK. THE COMBINATION OF A STALLED FRONTAL BOUNDARY...UPPER LEVEL DISTURBANCES...AND INCREASED INSTABILITY MAY LEAD TO SOME STRONG STORMS. TIMING OF STRONGER STORMS NEXT WEEK WILL BE REFINED IN LATER FORECASTS. THERE WILL ALSO BE THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY OVER NORTHEAST ARKANSAS... THE MISSOURI BOOT HEEL AND NORTHWEST TENNESSEE.
In the hours before
Special weather statement, Jul 26, 12:16 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1216 AM CDT SUN JUL 26 2009 ARZ009-018-MOZ113-260600- CLAY AR-GREENE AR-DUNKLIN MO- 1216 AM CDT SUN JUL 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CLAY COUNTY IN EASTERN ARKANSAS... NORTHERN GREENE COUNTY IN EASTERN ARKANSAS... CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES WEST OF MCDOUGAL TO 4 MILES NORTH OF DELAPLAINE AT 1216 AM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY...DUNKLIN AND GREENE COUNTIES...INCLUDING LOCATIONS NEAR CAMPBELL...CHALK BLUFF NATURAL AREA...CORNING...MARMADUKE... PIGGOTT AND RECTOR...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 26, 1:01 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 101 AM CDT SUN JUL 26 2009 ARZ009-MOZ113-115-260645- CLAY AR-DUNKLIN MO-PEMISCOT MO- 101 AM CDT SUN JUL 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN CLAY COUNTY IN EASTERN ARKANSAS... CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI... WESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF PIGGOTT AT 101 AM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY...DUNKLIN AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR CAMPBELL...HAYTI...KENNETT AND PIGGOTT...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 26, 1:41 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 141 AM CDT SUN JUL 26 2009 ARZ018-026-028-260730- CRAIGHEAD AR-MISSISSIPPI AR-GREENE AR- 141 AM CDT SUN JUL 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS... NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER BROOKLAND AT 141 AM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CRAIGHEAD...GREENE AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS NEAR BROOKLAND...LAKE CITY...LEACHVILLE AND MONETTE... SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jul 26, 2:24 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
224 AM CDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD CARUTHERSVILLE 36.18N 89.67W
07/26/2009 PEMISCOT MO LAW ENFORCEMENT
MINOR ROAD FLOODING
&&
RJOThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:35 AM CDT | Flash Flood Warning | MEG | DeSoto, Marshall, Tate, Tunica | 3 hr |
| Jul 26, 6:04 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Tate, Tunica | 56 min |
| Jul 26, 6:06 AM CDT | Areal Flood Advisory | MEG | Panola, Quitman, Tunica | 3 hr |
| Jul 26, 6:44 AM CDT | Areal Flood Advisory | MEG | Marshall | 2 hr |
| Jul 26, 6:49 AM CDT | Flash Flood Warning | MEG | Panola, Quitman, Tate | 3 hr |
| Jul 26, 6:50 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 40 min |
| Jul 26, 6:52 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 3 more | 53 min |
| Jul 26, 7:03 AM CDT | Flash Flood Warning | MEG | Lafayette, Marshall | 93 min |
| Jul 26, 7:47 AM CDT | Flash Flood Warning | MEG | Panola, Quitman, Tallahatchie, Yalobusha | 118 min |
| Jul 26, 8:41 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tallahatchie | 49 min |
| Jul 26, 8:50 AM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 25 min |
| Jul 26, 1:45 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion | 60 min |
| Jul 26, 2:00 AM CDT | Severe Thunderstorm Warning | MEG | Lake | 45 min |
| Jul 26, 2:03 AM CDT | Flash Flood Warning | MEG | Dyer, Lake, Obion | 3 hr |
| Jul 26, 2:37 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 53 min |
| Jul 26, 3:21 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 54 min |
| Jul 26, 3:27 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Madison, Weakley | 63 min |
| Jul 26, 3:29 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale | 46 min |
| Jul 26, 3:43 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 26 min |
| Jul 26, 4:00 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 60 min |
| Jul 26, 4:04 AM CDT | Severe Thunderstorm Warning | MEG | Carroll | 22 min |
| Jul 26, 4:07 AM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Dyer, Gibson | 78 min |
| Jul 26, 4:07 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 68 min |
| Jul 26, 4:18 AM CDT | Flash Flood Warning | MEG | Fayette, Shelby, Tipton | 4 hr |
| Jul 26, 4:53 AM CDT | Areal Flood Advisory | MEG | Carroll, Chester, Crockett, Gibson, Haywood, Henderson and 2 more | 58 min |
| Jul 26, 4:55 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby, Tipton | 65 min |
| Jul 26, 6:12 AM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 48 min |
| Jul 26, 12:40 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 35 min |
| Jul 26, 1:11 AM CDT | Severe Thunderstorm Warning | MEG | Clay | 49 min |
| Jul 26, 1:27 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 48 min |
| Jul 26, 2:02 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 43 min |
| Jul 26, 2:15 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 45 min |
| Jul 26, 2:22 AM CDT | Severe Thunderstorm Warning | MEG | Greene, Lawrence, Randolph | 38 min |
| Jul 26, 2:41 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 64 min |
| Jul 26, 2:53 AM CDT | Severe Thunderstorm Warning | MEG | Greene, Mississippi | 43 min |
| Jul 26, 2:55 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence | 65 min |
| Jul 26, 3:44 AM CDT | Flash Flood Warning | MEG | Craighead, Greene, Lawrence | 90 min |
| Jul 26, 4:22 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 26 min |
Nearby
Flash Flood Warnings in Arkansas, 2009Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.